help for my sis please

morning everyone,

im asking on behalf of my younger sister who also has lupus, the cold weather affects her badly, she has a lot of stress in her life right now which how we try we cannot lessen it for her. she literally has lost most of her hair on the back of her head within 4 days,her hair is now so thin you can see her scalp. her fingers have swollen so that simple tasks are very painful, her shoulders hurt a lot too and her fatigue has worsened.

she takes 400 plquenil daily and paracetamol (as ibrophen has damaged her tummy lining) and ozmaparole (for excess tum acid)

please can someone offer me advice in what to say to her to make her go to her gp, there must be something they can do to ease this sudden flare as shes in a lot of pain,its distressing to see. will a steroid jab help??

any advice would be greatly received,thankyou x

5 Replies

  • Hi i would recommend that she sees her Gp or the rheumy consultant. I wa in a situation 3 months ago,I had a streroid injection and im on a low dosage of oral steroids. Believe me its a god send! Im up for review this week.The cold weather approaching does make symptoms worse. My advice is to get her to see her Gp or rheumy dept. Good luck.

  • Hi Caninecrazy

    I'm really sorry to hear that your sister is suffering too, at the moment. This time of year seems to effect a lot of lupies. But she sounds in a bad way.

    As smurfette says steroids work really quickly to provide refief from a flare. I was told by a pharmacist that the tablets get into your system within 48 hours. I'm not sure how quickly the injections work, but I am sure someone on here can let you know.

    If steroids are helpful for your sister, it may prove to be a step forward towards a long term treatment for her, as there are a number of alternative immuno-suppressants available.

    If she does not feel comfortable seeing her GP, does she have a number for her rheumy nurse? I find they are more understanding, they will speak to the rheumy on your sisters behalf. They can also order the right blood tests to see what is really going on with your sisters lupus.

    Very best wishes to you both. Please keep us posted how she gets on. X

  • Hi. I too am having loads of problems now the weather has turned cold. I have Doubled my Naproxen (anti-inflammatory) and upped my steroids by 1mg. I have a marvelous relationship with my Lupus specialist and he lets me just e.mail him when I have problems (it saves waiting for an appointment) he suggests what I do then I go own to my own Local doctor and tell him that my monthly script need altering. If he has any problem with this he contacts Dr. Akil. Your Sister SHOULD get on these as my life is not worth living without them. Let / make her read this site, perhaps it might make her go. Good Luck.xx

  • I'm sorry to hear your sis is in such a bad way, I have to say I agree with everything that's already been said above - I think the turning point for your sister will be steroids. I was in one long flare, private Rhuemy gave me a jab 120mg to start and that worked well - I now take tablet form, it's the only thing that has helped with the pain. Before steroids I was just incapacitated and miserable, tablets do take a couple of days to properly get in your system, but what a difference once it starts to work! They may try your sister on say a 2 week course and then stop the tablets - I think the reason for this is to see if its enough to stop the flare, I did this for awhile but each time I stopped everything came back with a vengeance so i take them daily now, It has improved my situation no end. I do still flare with my monthly cycle, but I'm back to being able to manage again. I understand how you must be feeling, when you get that low it becomes an effort to even get yourself dressed to see a dr to get some help, however you decide to do it I think a dose of steroids will really help. Stay positive. Sending well wishes xx

  • Sorry 2 hear u're sis is having such a rough ride at the moment. She's probably feeling really low as well as being in pain. I can't comment on the steroid jabs but is it possible u could go 2 the Doc WITH her 2 discuss this? It certainly sounds like she needs them. Or better yet, call the Doc out! Be there with her & get him 2 do a house call & stress the fact that it is CRUEL 4 some1 2 b suffering this much without being offered some form of decent pain relief :(

You may also like...